Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had epididymitis. Testicles feel tender and swollen. Having sharp and stinging pain. Taking non steroidal anti inflammatory. Infection?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8295 Questions
I have had epididymitis before and suspect it is what I am experiencing right now in my left epididdymus which I have felt for the past 3 days. The testicle feels tender and I think the epididdymus is swollen. I get sharp or stinging pain on and off. It starts to hurt when I do any physical activities. I have ordered a 14 day course of the antibiotic Doxycycline 100mg so will be starting that tomorrow, this should clear it up? I have been taking ibuprofen and using warm baths to soothe the symptoms. Do you think I have drawn appropriate conclusions and I am taking the right course of action or is there anything to be concerned about? (dont think this is sexually transmitted, could this originate from urinary tract infection?
Posted Sun, 20 Oct 2013 in Men's Health
Answered by Dr. P. T. Patil 57 minutes later
Brief Answer:
It should get resolved with this treatment

Detailed Answer:
Thanks for your query.Based on the facts that you have posted it appears that you have what is called as Epididymo Ochitis an bacterial infection of the epididymis and Testis.

It could result secondary to UTI or following unprotected sex with a partner having vaginal infection.

Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.

Continue taking Doxycyclin and anti inflammatory medication that you are taking and switch on to appropriate antibiotics after getting the culture report.You may need to take medications for 3-4 weeks as it takes long time for this problem to get cured.

Ensure to drink more water.To keep your urine dilute.

Hope I have answered your query. If you have any more questions please feel free to ask me I shall be happy to help you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor